Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Minimax and variational inequalities for compact spaces


Author: J. F. McClendon
Journal: Proc. Amer. Math. Soc. 89 (1983), 717-721
MSC: Primary 49A40; Secondary 47H10, 54H25
DOI: https://doi.org/10.1090/S0002-9939-1983-0719003-2
MathSciNet review: 719003
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The minimax inequality $ {\min _x}{\sup _y}f(x,y) \leqslant {\sup _x}f(x,x)$ ,proved by K. Fan for convex spaces, is proved here for certain contractible and acyclic spaces. Some variational inequality and fixed point theorems are deduced.


References [Enhancements On Off] (What's this?)

  • [1] G. Allen, Variational inequalities, complementarity problems, and duality theorems, J. Math. Anal. Appl. 58 (1977), 1-10. MR 0513305 (58:23867)
  • [2] E. Begle, A fixed point theorem, Ann. of Math. (2) 51 (1950), 544-550. MR 0035433 (11:734d)
  • [3] K. Borsuk, Theory of retracts, PWN, Warsaw, 1967. MR 0216473 (35:7306)
  • [4] H. Brezis, L. Nirenberg and G. Stampacchia, A remark on Ky Fan's minimax principle, Boll. Un. Math. Ital. 6 (1972), 293-300. MR 0324498 (48:2850)
  • [5] F. Browder, A new generalization of the Schauder fixed point theorem, Math. Ann. 174 (1967), 285-290. MR 0223944 (36:6991)
  • [6] -, The fixed point theory of multi-valued mappings in topological vector spaces, Math. Ann. 177 (1968), 283-301. MR 0229101 (37:4679)
  • [7] R. Brown, The Lefschetz fixed point theorem, Scott, Foresman & Co., Glenview, Ill., 1971. MR 0283793 (44:1023)
  • [8] J. Dugundji and A. Granas, KKM maps and variational inequalities, Ann. Scuola Norm. Sup. Pisa Cl. Sci. 5 (1978), 679-682. MR 519889 (80d:54015)
  • [9] K. Fan, Extensions of two fixed point theorems of F. E. Browder, Math. Z. 112 (1969), 234-240. MR 0251603 (40:4830)
  • [10] -, A minimax inequality and applications, Inequalities. Ill (O. Shisha ed.), Academic Press, New York, 1972, pp. 103-113. MR 0341029 (49:5779)
  • [11] J. McClendon, Fixed points of subopen multifunctions, Proc. Amer. Math. Soc. 84 (1982), 425-428. MR 640246 (83b:54060)
  • [12] -, Subopen multifunctions and selections, Fund. Math. (to appear). MR 761965 (86f:54034)
  • [13] -, On non-contractibel valued multifunctions, submitted.
  • [14] R. Thompson, Fixed point indices in locally convex spaces, Adv. in Math. 14 (1974), 73-91. MR 0344954 (49:9693)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 49A40, 47H10, 54H25

Retrieve articles in all journals with MSC: 49A40, 47H10, 54H25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1983-0719003-2
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society